Washington, 2021

Coastal Flood in Washington, January 13, 2021

January 13, 2021 · NWS SEW · 2 events in 2 counties and zones

A series of storm systems affected Western Washington around the middle of January, with dangerous beach conditions expected to set up by January 12. This combined with King Tides led to the potential for coastal flooding through the 13th.

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SEW wrote it up.

A series of storm systems affected Western Washington around the middle of January, with dangerous beach conditions expected to set up by January 12. This combined with King Tides led to the potential for coastal flooding through the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before the first event at Jan 13, 2:52 AM PST, 5 hours 8 minutes earlier.

Area forecast discussion, Jan 13, 2:52 AM PST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
252 AM PST Wed Jan 13 2021

.SYNOPSIS...The weather system that brought heavy rain and high
winds to the area early this morning will continue to move out of
the area. Behind it we are expecting some drier and calmer
conditions. However, with the potential for the convergence zone
to set up this afternoon we could see some additional rainfall and
snow up towards Stevens Pass. A weak system will move through the
area Thursday afternoon bringing with it some rain showers. The
weekend holds a series of weaker weather systems moving through
the area.

&&

.SHORT TERM /TODAY THROUGH FRIDAY/...Winds will continue to ease
through the early morning hours. The rain showers will continue to
ease and scatter out throughout the day. By this afternoon most of
the Western Washington area should be precipitation free. With
that said, the Puget Sound Convergence Zone will likely set up
later this afternoon. What that means is that Snohomish and
Northern King County will likely see some more rainfall. High
Resolution models are suggesting that the band will be just north
of Stevens Pass. But the possibility for this band to set up or
move a little farther south is there. Currently the snow forecast
for Stevens Pass is just below Winter Weather Advisory criteria.
We will be monitoring the situation for this area closely, so be
keep an eye on the forecast to see if things change.

Even though the weather itself is expected to be improving
throughout the day, the threat for flooding and landslides is
still present. Most area rivers are expected to crest later this
evening, and are expected to slowly recede. Due to the already
saturated soils, the heavy rain that occurred this morning, as
well as many reports of downed trees, slopes will remain unstable
for the next few days.

The threat for coastal flooding due to high tides and the low
pressure system that is moving through the are. This advisory is
for both the coast as well as for the interior waters including
the Strait of Juan de Fuca. With the westerly winds through the
Strait areas along Admiralty Inlet and the San Juan Islands will
experience larger waves and therefore the greater potential for
coastal flooding.

Snow levels will be dropping down to 2000-3000 feet throughout
Wednesday. So by the time the weak system that moves through the
area Thursday night conditions through the Cascade Passes should
be primed for more snow. We are not expecting any significant
accumulations at pass level.

The start to the weekend should be rather dry as a ridge moves
through the area. However, do not get too comfortable with this
ridge as it is expected to move out of the area starting Friday
evening.

Butwin

.LONG TERM /SATURDAY THROUGH TUESDAY/...After the brief
disturbance from the shortwave that moves through Friday night,
another ridge comes moves into the area Saturday. The next front
is expected to start impacting the area Sunday morning. The start
of next week will be a bit of back and forth as multiple upper
level troughs move through the area. We will be monitoring the
trend in order to determine how these systems strengthen or weaken
in the coming days.

Butwin

&&

.AVIATION...Winds have peaked across the region this morning and have begun to
gradually decrease at this hour. Expect strong southwesterly to
westerly winds to continue through the next several hours, sustained
generally between 20-30kts and gusts 30-40kts at times. Winds will
sharply decrease after sunrise across the region. Convergence zone
will persist just north of KPAE for the next several hours before
dissipating. CIGs will improve through the day with VFR conditions
expected by this afternoon.

KSEA...Winds have peaked at the terminal at this hour and will
begin the gradually weaken through sunrise. Expect sustained
southwesterly winds between 20 and 30kts with gusts 35 to 40kts
through sunrise. After sunrise, winds will sharply diminish at the
terminal - with sustained winds 10 to 15kts and occasional gusts
20 to 25kts at times into this afternoon. While scattered showers
remain across the region this morning, it is expected that this
activity will remain away from the terminal through the remainder
of the morning. VFR conditions expected to persist through the
period.

Pullin

&&

.MARINE...Winds have peaked across offshore and inland waters at this hour
with gales expected to continue through at least sunrise across the
region. Winds will quickly taper off around sunrise this morning,
with gales ending across the inland waters this morning. Winds will
continue to taper off through the remainder of the morning, falling
below advisory levels by early afternoon. Seas offshore will remain
elevated, with westerly to northwesterly swells remaining between 15
and 20 feet through this evening. Seas will fall below 10 feet early
Thursday morning.

Another round of advisory level conditions will impact offshore and
inland waters Thursday afternoon and evening as a system pushes
across. Advisory levels winds will be possible again this weekend
with the approach of another frontal system.

Pullin

&&

.HYDROLOGY...Precipitation will wind down through the
morning hours with drier conditions into Thursday. Totals over the
past 48 hours have amounted to 4 to 9 inches on the Olympic
Peninsula, 1 to 4 inches in the lowlands, and 2 to 6 inches in the
Cascades. Even as precipitation tapers, river flooding and the
landslide threat will remain for the next day or so. Several rivers
are under flood warnings and a handful more are forecast to crest
right near flood. Most rivers will crest today and recede, but a few
of the slower moving rivers like the Chehalis will crest on Thursday
with flooding lingering into Friday. River forecasts can change
frequently so those with interest should keep a close eye on things
and keep checking the river forecast webpage.

Carpenter

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through this evening for Admiralty Inlet Area-
     Bellevue and Vicinity-Bremerton and Vicinity-Cascades of
     Pierce and Lewis Counties-Cascades of Snohomish and King
     Counties-Cascades of Whatcom and Skagit Counties-Central
     Coast-East Puget Sound Lowlands-Eastern Strait of Juan de
     Fuca-Everett and Vicinity-Hood Canal Area-Lower Chehalis
     Valley Area-North Coast-Olympics-San Juan County-Seattle
     and Vicinity-Southwest Interior-Tacoma Area-Western Skagit
     County-Western Strait of Juan De Fuca-Western Whatcom
     County.

     Wind Advisory until 6 AM PST early this morning for Admiralty
     Inlet Area-Bellevue and Vicinity-Bremerton and Vicinity-
     Central Coast-Eastern Strait of Juan de Fuca-Everett and
     Vicinity-Hood Canal Area-Lower Chehalis Valley Area-North
     Coast-San Juan County-Seattle and Vicinity-Southwest
     Interior-Tacoma Area-Western Skagit County-Western Strait
     of Juan De Fuca-Western Whatcom County.

     Coastal Flood Advisory until 10 AM PST this morning for
     Admiralty Inlet Area-Bremerton and Vicinity-Everett and
     Vicinity-Hood Canal Area-San Juan County-Seattle and
     Vicinity-Southwest Interior-Tacoma Area-Western Skagit
     County-Western Whatcom County.

PZ...Small Craft Advisory until 3 PM PST this afternoon for Grays
     Harbor Bar.

     Small Craft Advisory from noon today to 4 AM PST Thursday for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Gale Warning until noon PST today for Central U.S. Waters Strait
     Of Juan De Fuca-Coastal Waters From Cape Flattery To James
     Island 10 To 60 Nm-Coastal Waters From Cape Flattery To
     James Island Out 10 Nm-Coastal Waters From James Island To
     Point Grenville 10 To 60 Nm-Coastal Waters From James
     Island To Point Grenville Out 10 Nm-Coastal Waters From
     Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
     East Entrance U.S. Waters Strait Of Juan De Fuca-West
     Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 6 AM this morning to 6 PM PST this
     evening for Admiralty Inlet-Northern Inland Waters
     Including The San Juan Islands.

     Gale Warning until 6 AM PST early this morning for Northern
     Inland Waters Including The San Juan Islands-Puget Sound
     and Hood Canal.

     Small Craft Advisory from 6 AM this morning to 4 PM PST this
     afternoon for Puget Sound and Hood Canal.

&&

www.weather.gov/seattle

In the hours before

Local storm report, Jan 13, 4:34 AM PST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
434 AM PST WED JAN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     NON-TSTM WND GST 2 N GLACIER             48.92N 121.94W
01/13/2021  M48 MPH          WHATCOM            WA   MESONET

            MESONET STATION KCFW1 KIDNEY CREEK.

0108 AM     NON-TSTM WND GST 2 NW LYNDEN             48.96N 122.48W
01/13/2021  M52 MPH          WHATCOM            WA   MESONET

            MESONET STATION TBAGR 1.7 NW LYNDEN (WA
            DOT).

0101 AM     NON-TSTM WND GST 4 ENE FERNDALE          48.88N 122.51W
01/13/2021  M49 MPH          WHATCOM            WA   MESONET

            MESONET STATION DW2468 BELLINGHAM.

0100 AM     NON-TSTM WND GST 1 NNW FERNDALE          48.86N 122.59W
01/13/2021  M70 MPH          WHATCOM            WA   MESONET

            MESONET STATION CW3375 FERNDALE.

0100 AM     NON-TSTM WND GST 1 S MOUNT BAKER         48.85N 121.68W
01/13/2021  M79 MPH          WHATCOM            WA   MESONET

            MESONET STATION MTB50 0.7 S MOUNT BAKER
            (NWAVAL).

0100 AM     NON-TSTM WND GST 3 SSW BELLINGHAM        48.70N 122.50W
01/13/2021  M45 MPH          WHATCOM            WA   MESONET

            MESONET STATION EW9935 CHUCKANUT VILLAGE.

1259 AM     NON-TSTM WND GST 6 W MARIETTA            48.80N 122.71W
01/13/2021  M72 MPH          WHATCOM            WA   MESONET

            MESONET STATION CW1394 SANDY PT. SHORES.

1154 PM     NON-TSTM WND GST 2 SSE TUMWATER          46.97N 122.90W
01/12/2021  M47 MPH          THURSTON           WA   ASOS

            ASOS STATION KOLM OLYMPIA.

1202 AM     NON-TSTM WND GST 1 ESE MUKILTEO          47.92N 122.28W
01/13/2021  M48 MPH          SNOHOMISH          WA   ASOS

            ASOS STATION KPAE PAINE FIELD EVERETT.

1056 PM     NON-TSTM WND GST 1 WSW ARLINGTON         48.17N 122.17W
01/12/2021  M48 MPH          SNOHOMISH          WA   AWOS

            AWOS STATION KAWO ARLINGTON AIRPORT.

1042 PM     NON-TSTM WND GST 5 ESE ARLINGTON         48.18N 122.03W
01/12/2021  M46 MPH          SNOHOMISH          WA   MESONET

            MESONET STATION SWYW1 SEDRO WOOLLEY.

0115 AM     NON-TSTM WND GST 4 SSW ALLEN             48.47N 122.42W
01/13/2021  M47 MPH          SKAGIT             WA   AWOS

            AWOS STATION KBVS SKAGIT REGIONAL AIRPORT.

0106 AM     NON-TSTM WND GST 4 NE SWINOMISH VILLAGE  48.45N 122.43W
01/13/2021  M56 MPH          SKAGIT             WA   MESONET

            MESONET STATION TAVON 4.6 NE LA CONNER (WA
            DOT).

0100 AM     NON-TSTM WND GST 3 SE EASTSOUND          48.67N 122.87W
01/13/2021  M49 MPH          SAN JUAN           WA   MESONET

            MESONET STATION DW9896 EASTSOUND.

1253 AM     NON-TSTM WND GST 1 S FRIDAY HARBOR       48.52N 123.03W
01/13/2021  M45 MPH          SAN JUAN           WA   ASOS

            ASOS STATION KFHR FRIDAY HARBOR AIRPORT.

1250 AM     NON-TSTM WND GST 9 WSW ANACORTES         48.46N 122.82W
01/13/2021  M48 MPH          SAN JUAN           WA   MESONET

            MESONET STATION 7975D 9 W ANACORTES.

1236 AM     NON-TSTM WND GST 1 NNE FRIDAY HARBOR     48.55N 123.01W
01/13/2021  M54 MPH          SAN JUAN           WA   BUOY

            BUOY STATION FRDW1 FRIDAY HARBOR.

1234 AM     NON-TSTM WND GST 7 E FRIDAY HARBOR       48.53N 122.87W
01/13/2021  M54 MPH          SAN JUAN           WA   MESONET

            MESONET STATION DW7371 LOPEZ ISLAND.

1217 AM     NON-TSTM WND GST 9 SE FRIDAY HARBOR      48.44N 122.89W
01/13/2021  M49 MPH          SAN JUAN           WA   MESONET

            MESONET STATION CW6225 LOPEZ VILLAGE.

0300 AM     NON-TSTM WND GST PARADISE                46.78N 121.74W
01/13/2021  M66 MPH          PIERCE             WA   MESONET

            MESONET STATION PVW54 PARADISE (NWAVAL).

0200 AM     NON-TSTM WND GST 7 NE MOUNT RAINIER      46.92N 121.65W
01/13/2021  M58 MPH          PIERCE             WA   MESONET

            MESONET STATION SUN69 6.9 NE MOUNT RAINIER
            (NWAVAL).

0153 AM     NON-TSTM WND GST 2 ENE FOX ISLAND        47.27N 122.58W
01/13/2021  M56 MPH          PIERCE             WA   ASOS

            ASOS STATION KTIW TACOMA.

0110 AM     NON-TSTM WND GST 1 W WALLER              47.20N 122.40W
01/13/2021  M49 MPH          PIERCE             WA   MESONET

            MESONET STATION TPUYR PUYALLUP R BRIDGE I5.

0100 AM     NON-TSTM WND GST 4 SE GREENWATER         47.12N 121.60W
01/13/2021  M58 MPH          PIERCE             WA   MESONET

            MESONET STATION GWFW1 GREENWATER.

1230 AM     NON-TSTM WND GST 2 SE RUSTON             47.28N 122.49W
01/13/2021  M45 MPH          PIERCE             WA   MESONET

            MESONET STATION CW7491 TACOMA.

1206 AM     NON-TSTM WND GST 2 NE TACOMA             47.28N 122.42W
01/13/2021  M53 MPH          PIERCE             WA   MESONET

            MESONET STATION TCMW1 PORT OF TACOMA #1.

1201 AM     NON-TSTM WND GST 2 N MIDLAND             47.20N 122.41W
01/13/2021  M53 MPH          PIERCE             WA   MESONET

            MESONET STATION FW6433 TACOMA.

1158 PM     NON-TSTM WND GST 2 WNW SPANAWAY          47.12N 122.47W
01/12/2021  M58 MPH          PIERCE             WA   AWOS

            AWOS STATION KTCM JBLM.

1147 PM     NON-TSTM WND GST 4 NNW GIG HARBOR        47.38N 122.63W
01/12/2021  M50 MPH          PIERCE             WA   MESONET

            MESONET STATION XPUR HENDERSON BAY.

1156 PM     NON-TSTM WND GST 4 SSW BREMERTON         47.50N 122.75W
01/12/2021  M45 MPH          KITSAP             WA   AWOS

            AWOS STATION KPWT BREMERTON AIRPORT.

0153 AM     NON-TSTM WND GST SEATAC                  47.45N 122.32W
01/13/2021  M49 MPH          KING               WA   ASOS

            ASOS STATION KSEA SEATAC AIRPORT.

0101 AM     NON-TSTM WND GST 2 NNW FEDERAL WAY       47.34N 122.35W
01/13/2021  M61 MPH          KING               WA   MESONET

            MESONET STATION EW1647 FEDERAL WAY.

1253 AM     NON-TSTM WND GST 1 ESE BRYN MAWR         47.50N 122.22W
01/13/2021  M46 MPH          KING               WA   ASOS

            ASOS STATION KRNT RENTON AIRPORT.

1246 AM     NON-TSTM WND GST 1 S EASTGATE            47.55N 122.13W
01/13/2021  M52 MPH          KING               WA   MESONET

            MESONET STATION CW2659 BELLEVUE.

1245 AM     NON-TSTM WND GST 1 SE NORMANDY PARK      47.44N 122.34W
01/13/2021  M58 MPH          KING               WA   MESONET

            MESONET STATION DW1735 SEATAC.

1210 AM     NON-TSTM WND GST 1 SW DES MOINES         47.39N 122.32W
01/13/2021  M54 MPH          KING               WA   MESONET

            MESONET STATION FW4555 DES MOINES.

1205 AM     NON-TSTM WND GST 2 SSW KENT              47.35N 122.25W
01/13/2021  M52 MPH          KING               WA   MESONET

            MESONET STATION TKENT 2.0 S KENT (WA DOT).

0335 AM     NON-TSTM WND GST 3 WNW PORT HADLOCK      48.05N 122.82W
01/13/2021  M45 MPH          JEFFERSON          WA   AWOS

            AWOS STATION K0S9 PORT TOWNSEND.

1256 AM     NON-TSTM WND GST 4 N OAK HARBOR          48.35N 122.65W
01/13/2021  M64 MPH          ISLAND             WA   AWOS

            AWOS STATION KNUW WHIDBEY ISLAND NAS.

0108 AM     NON-TSTM WND GST 7 WNW GRISDALE          47.38N 123.76W
01/13/2021  M62 MPH          GRAYS HARBOR       WA   MESONET

            MESONET STATION HUFW1 HUMPTULLIPS.

1053 PM     NON-TSTM WND GST 2 WSW HOQUIAM           46.97N 123.94W
01/12/2021  M59 MPH          GRAYS HARBOR       WA   ASOS

            ASOS STATION KHQM HOQUIAM AIRPORT.

0325 AM     NON-TSTM WND GST 13 SW JOYCE             48.02N 123.96W
01/13/2021  M58 MPH          CLALLAM            WA   MESONET

            MESONET STATION TOFW1 TOMS CREEK.

0253 AM     NON-TSTM WND GST 3 W PORT ANGELES        48.12N 123.50W
01/13/2021  M48 MPH          CLALLAM            WA   ASOS

            ASOS STATION KCLM PORT ANGELES AIRPORT.

1100 PM     NON-TSTM WND GST 2 SSW HURRICANE RIDGE   47.97N 123.50W
01/12/2021  M50 MPH          CLALLAM            WA   MESONET

            MESONET STATION HURW1 HURRICANE RIDGE.

1042 PM     NON-TSTM WND GST LA PUSH                 47.91N 124.64W
01/12/2021  M53 MPH          CLALLAM            WA   BUOY

            BUOY STATION LAPW1 LA PUSH TIDE GAUGE.

0144 AM     NON-TSTM WND GST 1 WSW BLAINE            48.99N 122.77W
01/13/2021  M55 MPH          PZZ133             WA   MESONET

            MESONET STATION EW9040 SEMIAHMOO MARINA.

1254 AM     NON-TSTM WND GST 4 S BIRCH BAY           48.86N 122.76W
01/13/2021  M57 MPH          PZZ133             WA   MESONET

            MESONET STATION CPMW1 CHERRY PT. - S DOCK.

1250 AM     NON-TSTM WND GST 9 WNW OAK HARBOR        48.32N 122.83W
01/13/2021  M68 MPH          PZZ132             WA   MESONET

            MESONET STATION SISW1 SMITH ISLAND.

1250 AM     NON-TSTM WND GST 13 N DUNGENESS          48.33N 123.17W
01/13/2021  M54 MPH          PZZ132             WA   MESONET

            MESONET STATION 46088 BUOY 46088.

1106 PM     NON-TSTM WND GST 1 NNE WESTPORT          46.90N 124.11W
01/12/2021  M55 MPH          PZZ110             WA   BUOY

            BUOY STATION WPTW1 WESTPORT TIDE GAUGE.

0347 AM     NON-TSTM WND GST 3 SW SHAKER CHURCH      48.02N 122.27W
01/13/2021  M61 MPH          PZZ135             WA   MESONET

            MESONET STATION XSTM POSSESSION SOUND.

0100 AM     NON-TSTM WND GST 3 NW FIRCREST           47.27N 122.55W
01/13/2021  M55 MPH          PZZ135             WA   MESONET

            MESONET STATION TTNBR TACOMA NARROWS BRIDGE.

1200 AM     NON-TSTM WND GST 4 ENE WINSLOW           47.66N 122.44W
01/13/2021  M48 MPH          PZZ135             WA   MESONET

            MESONET STATION WPOW1 WEST POINT.

1153 PM     NON-TSTM WND GST 5 NNW SEATTLE           47.69N 122.40W
01/12/2021  M51 MPH          PZZ135             WA   MESONET

            MESONET STATION XGGN SHILSHOLE MARINA.

1145 PM     NON-TSTM WND GST 5 SSE PORT LUDLOW       47.86N 122.62W
01/12/2021  M50 MPH          PZZ135             WA   MESONET

            MESONET STATION THOOD HOOD CANAL BRIDGE.

0224 AM     NON-TSTM WND GST 1 NW PORT ANGELES       48.13N 123.44W
01/13/2021  M49 MPH          PZZ131             WA   BUOY

            BUOY STATION PTAW1 PORT ANGELES.

1155 PM     NON-TSTM WND GST 2 NE PORT ANGELES       48.13N 123.40W
01/12/2021  M49 MPH          PZZ131             WA   AWOS

            AWOS STATION KNOW EDIZ HOOK USCG.

&&

CC
Special weather statement, Jan 13, 5:53 AM PST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Seattle WA
553 AM PST Wed Jan 13 2021

WAZ001-503-504-506-507-509>517-555-556-558-559-567>569-141600-
San Juan County-Western Whatcom County-Southwest Interior-
Western Skagit County-Everett and Vicinity-Tacoma Area-
Admiralty Inlet Area-Hood Canal Area-Lower Chehalis Valley Area-
Olympics-Eastern Strait of Juan de Fuca-
Western Strait of Juan De Fuca-North Coast-Central Coast-
East Puget Sound Lowlands-Bellevue and Vicinity-
Seattle and Vicinity-Bremerton and Vicinity-
Cascades of Whatcom and Skagit Counties-
Cascades of Snohomish and King Counties-
Cascades of Pierce and Lewis Counties-
553 AM PST Wed Jan 13 2021

...INCREASED THREAT OF LANDSLIDES IN WESTERN WASHINGTON THROUGH
THURSDAY...

Recent heavy rainfall has increased soil moisture to high levels
across western Washington. Heavy rainfall has ended but the
amount of rain we've received will put extra pressure on soil
instability, leading to an increased threat of landslides through
early Thursday. Several landslides have already been reported.

For more information about current conditions, visit
www.weather.gov/seattle, select Hydrology, and then scroll down
for the links to the landslide information pages.

For more information on landslides, visit the website for the
Washington State Department of Natural Resources landslide
geologic hazards at: http://bit.ly/2mtA3wn

www.weather.gov/seattle

Event by event

2 coastal flood. Local standard time, as filed.

Coastal Flood, Central Coast

When
January 13, 8:00 AM PST to 11:00 AM PST
Where
Central Coast forecast zone
Property damage
$1.0 million
Reported by
Social Media

Coastal flooding inundated a picnic area at Rialto Beach in Olympic National Park during the morning hours of January 13.

Coastal Flood, Western Whatcom County

When
January 13, 8:00 AM PST to 12:00 PM PST
Where
Western Whatcom County forecast zone
Property damage
$100,000
Reported by
Social Media

Coastal Flooding from King Tides led to flooding of the Bridge Community Center in Birch Bay.

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2021Every state in 2021This day in weather historyWarnings in Washington, January 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 939396, 939417.